MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 21AECJ-502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, a 21mm sjm masters series valve expanded cuff was chosen for procedure.During the procedure while the user was positioning the device and rotated the valve, it was reported that the user applied increased tension to the valve as the it was not rotating properly and the leaflet broke.The device was removed and exchanged with a new 21mm sjm masters series valve expanded cuff.No additional information has been provided.The event did cause a reported extra 45 minutes on cardiopulmonary bypass and was stable throughout the procedure.No additional information has been provided.
 
Additional Manufacturer Narrative
The reported event of a "broken" leaflet was confirmed.Both leaflets was dislodged from the orifice and returned with the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflet dislodgment could not be conclusively determined, however information from the field indicated that the user applied additional tension to the valve, which could have contributed to the dislodged leaflets.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13587924
Report Number3005334138-2022-00143
Device Sequence Number3927388
Product Code LWQ
UDI-Device Identifier05414734053884
UDI-Public05414734053884
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model Number21AECJ-502
Device Catalogue Number21AECJ-502
Device Lot Number6128571
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight69 KG